# SDR 2008FA0000606

- Difficulty date: August 15, 2008
- Submitted: September 16, 2008
- Operation: General aviation
- Aircraft: N300BV
- Make and model: Cessna 525
- Aircraft serial: 5250418
- Engine: Wilint FJ44
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork
- Part number: 63420003
- Condition: Broken
- Location: Nlg
- Part time: 1,928 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE TAXI TO PERFORM MAINT CHECKS AFTER AC HAD BEEN PAINTED, NOSE GEAR AXLE BROKE LOOSE FROM NOSE GEAR STRUT. INVESTIGATION SHOWED BOTH WHEEL BEARING HAD HEAVY RUST AND DID NOT TURN FREELY ON THE AXLE. VERY LITTLE GREASE WAS FOUND IN EIGHER OF THE NOSE WHEEL BEARINGS. IT APPEARS THAT DURING THE TAXI, THE BEARINGS SEIZED ON THE AXLE AND THE RESULTANT STRESS AND HEAT CAUSED ONE SIDE OF THE NOSE STRUT ASSY TO BREAK WHICH IN TURN ALLOWED THE NOSE WHEEL AND AXLE TO COCK AND BEND THE OTHER SIDE OF THE NOSE STRUT. IMPROPER LUBRICATION OF THE NOSE WHEEL BEARINGS IS SUSPECTED AS A PROBABLE CAUSE.  (K)
